MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VIVACIT-E DM LINER 28 X 38MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. VIVACIT-E DM LINER 28 X 38MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Unstable (1667); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: g7 pps ltd acet shell 48c cat# 010000661 lot# 6630012; g7 dual mobility liner 38mm c cat# 110024461 lot# 621630; femoral stem 12/14 neck taper plasma sprayed cat# 00771100910 lot# 64725469; bioloxâ® delta, ceramic femoral head cat# 00877502801 lot# 2971489; prem st/g7 cp/e1 aa dm ln cer cat# 98800102505 lot#unk.Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) was reviewed and no discrepancies were found.The root cause of the reported issue is attributed to a manufacturing deficiency.This event is being farther investigated through the capa process.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during total hip arthroplasty the wrong size part was in the package and implanted.No additional information.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of medical records.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: patient demonstrates good balance and ambulates around her house remarkably well considering obstacles and clutter that requires maneuvering around.Patient continues to mitigate pain through ice and pain medicine occasionally.Patient is no longer taking oxycodone and is taking tylenol or tramadol.Patient spoke with doctor regarding her difficulty complying with hip precautions.According to patient, doctor said just be very careful.Reports she has cellulitis in her left leg and was prescribed bactrim.Increased redness and swelling of lle as a result of cellulitis.Patient reported her visit findings from dr.(b)(6).According to patient she will be having knee incision re-sutured, and then at a later date will be having her hip replacement replaced.Pt stated she had a fall over a chair in home resulting in opening in incision of l knee and 2 rib fx.Pt stated she saw dr.(b)(6) today and is scheduled for quick surgical repair of l knee to close wound on (b)(6) 2020.Pain 2/10 with certain movements, patient met all functional pt goals, discharged from pt.Left hip revised, patient discharged home.Home pt scheduled.Patient demonstrates good dynamic balance as evidenced by independence with adls.However, patient is non-compliant with hip replacement precautions.Reviewed precautions and adaptive equipment but patient reports she will most likely remain non-compliant.Patient demonstrated satisfactory progress with pt, reports intermittent pain at 4/10 with certain activities, demonstrates proper gait, balance, and mobility without complication, reports generalized fatigue and weakness but is likely attributed to physical and mental comorbidities unrelated to the hip.Device history record (dhr) was reviewed and no discrepancies were found.Investigation results concluded that the reported event was due to a manufacturing deficiency.A corrective action has been initiated to resolve the issue.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of medical records.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: diagnosis: left femoral neck fracture, osteoarthritis.Procedure: lt tha.General anesthesia, ebl: 200, no complications.Leg lengths re-established, excellent fit of stem & axial torsional stability with implants, hip stable in rom.Device history record (dhr) was reviewed and no discrepancies were found.The root cause of the reported issue is attributed to a manufacturing deficiency.A corrective action has been initiated to address this issue.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6 - device code - device migration (4003) was initially reported; however, after further review, it was determined this code was reported in error and does not apply.Please remove.
 
Event or Problem Description
It was reported that during total hip arthroplasty the wrong size part was in the package and implanted.The patient was revised 3 months later with correct implants.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual review of the device shows no damage to the liner.Item and lot are not etched on the device and unable to be confirmed.The product identifier for overall height and width were measured and show the device non conforming to specification.The dimensions for product identifiers do however fall within specification for a 42mm liner.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VIVACIT-E DM LINER 28 X 38MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10501688
Report Number0001822565-2020-03152
Device Sequence Number11558982
Product Code LPH
UDI-Device Identifier00889024572676
UDI-Public(01)00889024572676(17)250531(10)64755636
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K190656
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number110031009
Device Lot Number64755636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer11/04/2020
11/17/2020
12/11/2020
12/17/2020
01/21/2021
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date11/05/2020
12/09/2020
12/14/2020
01/15/2021
01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient Weight45